Volume 7, issue 2 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 3, 1239–1862
Issue 2, 623–1238
Issue 1, 1–622

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Cohomology of the space of commuting $n$–tuples in a compact Lie group

Thomas John Baird

Algebraic & Geometric Topology 7 (2007) 737–754

arXiv: math.AT/0610761

Abstract

Consider the space Hom(n,G) of pairwise commuting n–tuples of elements in a compact Lie group G. This forms a real algebraic variety, which is generally singular. In this paper, we construct a desingularization of the generic component of Hom(n,G), which allows us to derive formulas for its ordinary and equivariant cohomology in terms of the Lie algebra of a maximal torus in G and the action of the Weyl group. This is an application of a general theorem concerning G–spaces for which every element is fixed by a maximal torus.

Keywords
Lie groups, cohomology
Mathematical Subject Classification 2000
Primary: 57S99
References
Publication
Received: 21 November 2006
Revised: 13 February 2007
Accepted: 22 March 2007
Published: 30 May 2007
Authors
Thomas John Baird
Department of Mathematics
University of Toronto
Toronto
Ontario M5S 2E4
Canada